MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; A37025A

OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; A37025A
Model Number A37025A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Sepsis (2067); Septic Shock (2068); Ventilator Dependent (2395)
Date of Event 05/05/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
E2 - health professional: was unable to be changed for no but should be yes.Since the device described was a "11 french 7-degree pediatric cystoscope", we selected "(b)(6)" as a representative product.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the patient underwent cystoscopy and holmium laser or both penile and bulbar urethral strictures, complex urethral dilation, placement of a foley catheter, removal of the artificial urinary sphincter, and placement of a suprapubic cystostomy tube.After the procedure was performed, staff found that the 11 french 7 degree pediatric cystoscope (the only scope that could pass through proximal penile urethral stricture) was slightly bent.Patient recovered well with minimal bleeding in post anesthesia care unit (pacu) and was discharged home with no complications.The patient later reported waking up at home to find bed saturated with blood.The patient went to local emergency room and was subsequently transferred back to the facility with anemia and hypotension.The patient was placed on pressors, ventilated, and treated for sepsis.Patient was then transferred to a higher level of care for procedures unable to be performed at the facility.Customer notes that it is unknown whether the device is related to outcomes.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to update fields (a2, a3, a4, a5, a6, b1, b2, b5, b7, h1, h6) and attach the related medwatch report.Additionally, this supplemental report is providing further information shared by the customer.It was determined by the olympus urology medical director that it is unlikely the olympus device caused or contributed to the hemorrhage/blood loss/bleeding in this case.Bleeding is a known procedural complication and is more likely related to the patient¿s complex anatomy and complex underlying medical history.It was also determined that it is unlikely that the olympus device caused or contributed to sepsis as the patient presented with an infected or eroded artificial urinary sphincter that required removal.The sepsis in this case is more likely related to the patient¿s presenting diagnosis as noted above.Based on the information provided it is unknown if the death in this case is a result of the bleeding or sepsis reported.However, based upon the current known information it was determined the death as unlikely related to the olympus device.
 
Event or Problem Description
Additional information received the patient was re-admitted to the facility, received blood transfusions, was treated for septic shock, and was administered the antibiotics zosyn and linezolid.The patient was subsequently transferred for sledd (sustained low-efficiency daily dialysis) and has since expired.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information and the results of the legal manufacturer's final investigation.Updated fields: b5, d9, h4 and h6 the device was not returned to olympus for evaluation.However, the reported issue of a bent shaft was confirmed based on the two photos provided by the customer, showing visible bending near the proximal end.In addition, the customer provided a packing slip which indicated that the device was shipped to a third party after the reported event occurred.The packing slip listed incoming observations including a bent shaft, physically damaged image bundle, damaged light fibers at the distal end, and optical glue damage at the objective lens.The device was subsequently repaired by a third party, including image bundle replacement, polishing of light fibers, tube realignment, and objective lens assembly replacement.A device history review was conducted, and no issues were identified and there was no service history for this device.A definitive root cause of the bent shaft could not be identified, and the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Further, the reported adverse events were assessed as unlikely related to the device.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the customer indicating that the patient was re-admitted to a different facility for treatment of an infection.The patient subsequently expired at that facility, and it is unknown whether an autopsy was performed.The customer indicated that they did not consider the patient¿s death to be related to the device.

Brand Name
OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR
Common Device Name
A37025A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22161983
Report Number9610773-2025-03851
Device Sequence Number7266196
Product Code FGA
UDI-Device Identifier04042761023214
UDI-Public04042761023214
Combination Product (Y/N)N
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA37025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/09/2025
08/05/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/03/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight119 KG
Patient EthnicityNon Hispanic
Patient RaceWhite